Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
|bob-robert - Wed Feb 02, 2005 1:19 pm||
I am a 56 yo male. In 2000, I had a double bypass, with a quick recovery. I am on medication for high cholesteral, high blood pressure and acid reflex. Starting about a year after my CABG, I occasionally get what I call "attacks" or "episodes" of very servere pain in my upper left chest, sometimes radiating to my shoulder and back. On the 1 to 10 pain scale, I rate them as a 9. During the attack, the very bad pain can last for upto an hour, and then it subsides over the next few hours. With each attack, I go to the ER, where EKG's and blood work come up negative. Because of these attacks, my cardiolist has also performed several heart catherizations and stress tests with echo-cardigram. In each case, they came up negative. However, within the past year, they did notice that 3 of my heart chambers have enlarged (they weren't enlarged before), but tests for leakage were negative. My last attack was just a few days ago. Several of the attacks occured 1 to 2 hours after I woke up, but others have occured later in the day. I'm following up with my doctor, but I was wondering if you might have some thoughts as to what non-heart realted condition might be causing this? Thanks.
|Dr. Yasser Mokhtar - Sun Mar 06, 2005 12:13 am||
It is very worrisome when a person with known coronary disease suffers from chest pain espcially post cabg as this could mean that the grafts are occluded. Your cardiologist did the right thing by performing a coronary angiogram to make sure that everything is ok.
At this point, i think we can confidently say that the pain that you are having is most probably non-cardiac.
This pain could be due neck spine problems, so i would recommend that you get a neck x-ray/ct scan to exclude neck spine problems.
Acid reflux can be getting worse, so i would recommend that you increase the dose of the medication that you are getting for acid reflux.
Sometimes, gall bladder problems can cause chest pain very similar to a heart attack, so i recommend that you have an ultrasound of the abdomen to exclude gall bladder problems.
This could be musculoskeletal pain, so try an antiinflamatory medication such as advil.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.